Texas, 2013Drought in Texas, August 27 to 31, 2013
August 27 to 31, 2013 · NWS FWD · 5 events in 5 counties and zones
A few counties were able to avoid severe or greater drought for a good portion August. Inevitably, however, below-average rainfall and above-normal temperatures resulted in severe or greater drought over all north Texas Counties by the end of the month.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $9,000
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few counties were able to avoid severe or greater drought for a good portion August. Inevitably, however, below-average rainfall and above-normal temperatures resulted in severe or greater drought over all north Texas Counties by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 26, 10:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 26, 10:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 PM CDT MON AUG 26 2013
.AVIATION...
/06Z TAFS/
CONCERNS...CONVECTION AND MVFR CEILINGS.
LOW-LEVEL WINDS HAVE VEERED...AND DEEP TROPICAL MOISTURE WILL
BEGIN SURGING NORTHWARD OVERNIGHT. MVFR CEILINGS WILL INVADE WACO
AS EARLY AS 08Z (3AM CDT)...GRADUALLY LIFTING TO VFR BY LATE
MORNING. NEW 00Z GUIDANCE IS MUCH MORE BULLISH WITH CEILINGS INTO
THE METROPLEX. WITH 06Z TAF PACKAGE...WILL INTRODUCE PREVAILING
MVFR CEILINGS AT METRO TAF SITES.
HIGH PRESSURE ALOFT IS CENTERED OVER THE CENTRAL PLAINS...LEAVING
NORTH AND CENTRAL TEXAS IN EASTERLY MID-LEVEL FLOW. THE NORTHERN
EXTENT OF THE TROPICAL WAVE RESPONSIBLE FOR FERNAND RESULTED IN
WIDESPREAD CONVECTION THROUGHOUT THE SOUTHERN HALF OF THE STATE
ON MONDAY. THIS CONVECTION HAS DEEPENED THE DISTURBANCE ALOFT INTO
A WELL DEFINED SHORTWAVE...WHICH WILL ROTATE AROUND THE MID-LEVEL
RIDGE INTO WEST TEXAS ON TUESDAY. THERE IT WILL COMBINE WITH A
WEAK UPPER TROPOSPHERIC LOW...RESULTING IN ANOTHER LARGE AREA OF
AFTERNOON CONVECTION. THIS ACTIVITY MAY EXPAND TO REACH AREAS AS
FAR EAST AS THE I-35 CORRIDOR. 00Z GUIDANCE HAS SIGNIFICANTLY
INCREASED POPS...BUT WILL REFRAIN FROM INCLUDING MENTION IN THE
TAFS AT THIS TIME. REGARDLESS...CONSIDERABLE CLOUDINESS SHOULD
IMPACT ALL TAF SITES THROUGHOUT THE DAY ON TUESDAY. THERE MAY BE A
SHARP GRADIENT BETWEEN THIS CLOUDINESS AND MOSTLY SUNNY SKIES TO
THE NORTHEAST. THE 06Z TAFS WILL KEEP THIS BOUNDARY NORTHEAST OF
ALL TAF SITES.
25
&&
.UPDATE...
WILL MAINTAIN SLIGHT CHANCE POPS ACROSS THE SOUTHERN/SOUTHWESTERN
ZONES AFTER MIDNIGHT WHERE REGION OF HIGHER MOISTURE WILL BE
LOCATED. EXPECT PRIMARILY LIGHT SHOWERS...BUT WILL MAINTAIN
MENTION OF THUNDER. OTHERWISE JUST SOME SLIGHT CHANGES TO THE
HOURLY GRIDS TONIGHT TO ACCOUNT FOR TRENDS.
AN UPPER LEVEL LOW IS CURRENTLY LOCATED OVER NORTH TEXAS BUT WILL
MOVE NORTHWEST TOMORROW. THIS WILL PUT US ON A FAVORABLE SIDE OF
LIFT AS WELL AS PROVIDE THE REGION WITH SOUTHERLY FLOW THAT WILL
BRING DEEPER TROPICAL MOISTURE INTO THE REGION. POPS MAY NEED TO
BE INCREASED/EXPANDED OVER THE AREA...AND CURRENT FORECAST HIGH
TEMPS MAY ALSO BE TOO HIGH TOMORROW. WILL LET MID SHIFT MAKE ANY
CHANGES AS THEY WILL HAVE THE 00Z DATA TO LOOK AT...BUT WE WILL
SEE IF IT CONFIRMS OUR SUSPICIONS IN THE NEXT HOUR OR TWO.
TR.92
&&
.PREV DISCUSSION... /ISSUED 200 PM CDT MON AUG 26 2013/
THE STUBBORN UPPER LEVEL HIGH REMAINS CENTERED OVER THE KS/MO
BORDER THIS AFTERNOON AND COVERS MOST OF THE CONUS...WHILE TO THE
SOUTH...TS FERNAND IS SPREADING CLOUDS AND CONVECTION INTO THE
SOUTHERN THIRD OF THE STATE. THIS TROPICAL MOISTURE AND ASSOCIATED
CONVECTION WILL CONTINUE TO SPREAD NORTH-NORTHWEST THROUGH
WEDNESDAY AS A SHORTWAVE MOVES NORTHWEST INTO THE TEXAS
PANHANDLE. WE WILL MAINTAIN POPS UP TO 30 PERCENT FOR SOUTHERN AND
SOUTHWESTERN CWA THROUGH TUESDAY AFTERNOON. HOWEVER...WE MIGHT
NEED TO ADD ISOLATED POPS FOR WEDNESDAY AFTERNOON IF ANY MESO-
SCALE BOUNDARIES LINGER OVER THE WESTERN CWA.
HIGH TEMPERATURES WILL REMAIN NEAR NORMAL OVER THE WEST/SOUTHWEST
CWA TOMORROW...BUT THEN THE ENTIRE AREA WARMS GOING INTO LATE WEEK
AS 500MB HEIGHTS AND PARTIAL THICKNESSES PEAK WED-THU. THIS WILL
RESULT IN MUCH OF THE CWA SEEING HIGHS OF 100-103 WED-SAT. RIGHT
NOW...IT LOOKS LIKE HEAT ADVISORY CRITERIA MAY BE MET ACROSS THE
DFW METROPLEX ON THURSDAY...BUT WE WILL RE-EVALUATE THE NEED OVER
THE NEXT FEW DAYS. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 98 77 101 78 / 5 10 5 5 5
WACO, TX 72 95 75 99 76 / 20 30 10 5 5
PARIS, TX 73 97 72 100 75 / 5 5 0 5 0
DENTON, TX 74 97 74 101 75 / 5 10 5 5 5
MCKINNEY, TX 75 97 75 101 78 / 5 10 5 5 5
DALLAS, TX 79 97 80 101 82 / 5 10 5 5 5
TERRELL, TX 75 96 75 102 78 / 5 10 5 5 0
CORSICANA, TX 72 97 74 100 78 / 20 10 5 5 5
TEMPLE, TX 71 94 74 97 74 / 20 30 10 5 5
MINERAL WELLS, TX 72 94 72 99 74 / 5 20 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/92
Hazardous weather outlook, Aug 26, 1:40 PM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT MON AUG 26 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
240 PM CDT MON AUG 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOW THUNDERSTORMS CHANCES ARE EXPECTED SOUTH OF A CISCO...HILLSBORO...
ATHENS LINE. PRIMARY HAZARDS INCLUDE LIGHTNING AND BRIEF HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
LOW THUNDERSTORM CHANCES CONTINUE ON TUESDAY SOUTHWEST OF A LINE
FROM JACKSBORO...TO CORSICANA...TO CENTERVILLE. LIGHTNING AND
HEAVY DOWNPOURS WILL CONTINUE TO BE THE PRIMARY HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05/
Drought, Mills
- When
- August 27, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Mills forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.495, -98.595 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Severe/D2 drought conditions developed over Mills County around August 27th and remained in place through the end of the month.
Drought, Lampasas
- When
- August 27, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Lampasas County deteriorated from moderate/D1 to severe/D2 drought conditions around August 27. Conditions remained classified as Severe/D2 through the end of the month.
Drought, Hamilton
- When
- August 27, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Hamilton forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.705, -98.111 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D1/Moderate drought conditions deteriorated to D2/Severe around August 27th. D2/Severe drought conditions remained in place through the end of the month.
Drought, Coryell
- When
- August 27, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, Coryell County deteriorated from moderate/D1 to severe/D2 drought conditions around August 27. Conditions remained classified as Severe/D2 through the end of the month.
Drought, Cooke
- When
- August 27, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cooke forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, most of Cooke County remained in Moderate/D1 drought status for all of August 2013. The exception occurred over the southeastern quarter of the county, where severe/D2 conditions developed during the final week of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 27 to 31, 20131 death · 21 injured · 3 events
- Lightning Strike in Wisconsin, August 27, 2013$1.0 million · 1 event
- Flash Flooding and Debris Flow in Utah, August 27 to 31, 2013$55,000 · 69 kt wind · 10 events
- Hail and Damaging Winds in South Dakota, August 27, 2013$20,000 · 1.75 in hail · 8 events
- Flash Flood and Flooding in South Dakota, August 27 to 28, 2013$20,000 · 1 in hail · 6 events
- Damaging Wind in Michigan, August 27, 2013$25,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, August 27 to 28, 20131 in hail · 18 events
- Drought in Missouri, August 27 to 31, 201315 events
- Tornadoes in Michigan, August 27, 2013$15,000 · EF0 · 2 events
- Hail and Damaging Winds in Wisconsin, August 27, 20131.75 in hail · 5 events
- Waterspouts in Gulf of Mexico, August 27, 20134 events
- Flash Flooding in Colorado, August 27, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469512, 469517, 469518, 469530, 469533.